Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 129, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 22, 2022, 6:09 PM EDT for 4 counties in Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2022, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 22, 2022, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Guernsey County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:23 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 22, 1:23 PM EDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 123 PM EDT Wed Jun 22 2022 .SYNOPSIS... Shower and thunderstorm chances are likely this afternoon and evening with a crossing cold front. Dry weather is then expected Thursday through Saturday under high pressure. && .NEAR TERM /THROUGH TONIGHT/... Shower and thunderstorm chances will increase during the late afternoon to early evening hours ahead of an incoming weak cold front moving southeast from the Great Lakes. Initiation will be slightly delayed with remnant convective inhibition, but increased jet support with an incoming weak shortwave into this warm, humid environment should foster development along/ahead of the boundary. Isolated to scattered severe storms will be possible, favoring locations southeast of Pittsburgh, with the primary threats being damaging wind and isolated large hail. The environment is progged to have 2000-3000 J/kg MLCAPE and 1000-1300 DCAPE (buoyed by dry air aloft), but weak shear (20-30kts effective bulk shear) will limit organization of the severe threat and keep activity localized. Slow storm motion, dry air, and lack of shear may allow for isolated instances of microbursts as well. Thunderstorm chances will diminish/shift southeast with the progressing cold front and loss of diurnal heating, with convection likely ending across the region by midnight. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... Brief upper troughing and building surface high pressure will create dry and seasonable conditions Thursday. High pressure will remain the dominant feature through Saturday and maintain dry conditions, while temperature will rise as pressure heights increase with ridging edging northeast from the Southern Plains. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Weak shortwaves rounding a developing upper level low pressure system over the northern Great Plains will begin to break down the ridge over the Ohio River Valley. The subsequent ridge breakdown and associated development/progression of a surface cold front will increase thunderstorm chances Sunday afternoon into Monday morning. Synoptic details remain too varied to note any severe potential with this convection at this time. A period of drier and cooler weather should develop thereafter as broad upper troughing is expected to develop over the Great Lakes Region. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... Clouds will increase through the afternoon ahead of an advancing cold front. Scattered to numerous showers and thunderstorms are expected to bloom ahead of the front later this afternoon in an unstable air mass. Have used 2 hour TEMPO groups to attempt the time of most likely impact at the terminals, generally between 19Z and 00Z. FKL is least likely to be hit, as the boundary may well be largely past the area by convective initiation, and DUJ may be in this situation as well. VFR conditions will largely prevail outside of precipitation. Although MVFR was used in TEMPO groups, a brief period of IFR will be possible. Strong wind gusts may also accompany the more robust storms. Showers and storms will exit to the east and southeast during the evening. VFR conditions will be established once again, although some overnight MVFR in low ceilings and mist is possible at DUJ and MGW where drier air arrives last. Any such restrictions will mix out by mid-morning on Thursday. .Outlook... General restrictions are not anticipated again until the next cold front approaches late in the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 22, 6:02 PM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 602 PM EDT Wed Jun 22 2022 OHZ049-050-057>059-068-069-PAZ016-021>023-029-031-073>076-WVZ002>004- 012-021-509>514-232215- Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe- Jefferson PA-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 602 PM EDT Wed Jun 22 2022 ...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048-PAZ007>009-013>015-020-WVZ001-232215- Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Hancock- 602 PM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 22, 5:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 1 N CLIFTON 40.34N 80.07W
06/22/2022 ALLEGHENY PA FIRE DEPT/RESCUE
SEVERAL TREES DOWN BLOCKING ROADWAY
&&
EVENT NUMBER PBZ2202493
AMILLERLocal storm report, Jun 22, 5:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG MOUNT LEBANON 40.37N 80.05W
06/22/2022 ALLEGHENY PA PUBLIC
POWER LINES DOWN
&&
EVENT NUMBER PBZ2202494
15Local storm report, Jun 22, 5:49 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG CASTLE SHANNON 40.37N 80.02W
06/22/2022 ALLEGHENY PA PUBLIC
POWER LINES DOWN
&&
EVENT NUMBER PBZ2202495
15Local storm report, Jun 22, 5:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG WHITEHALL 40.36N 79.99W
06/22/2022 ALLEGHENY PA PUBLIC
POWER LINES DOWN
&&
EVENT NUMBER PBZ2202497
15Local storm report, Jun 22, 6:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG LOWER BURRELL 40.58N 79.71W
06/22/2022 WESTMORELAND PA FIRE DEPT/RESCUE
SEVERAL TREES DOWN
&&
EVENT NUMBER PBZ2202498
AMILLERLocal storm report, Jun 22, 6:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 WNW BEATTY 40.30N 79.43W
06/22/2022 WESTMORELAND PA EMERGENCY MNGR
MOBILE HOME ROOF BLEW OFF
&&
EVENT NUMBER PBZ2202499
AMILLERThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:44 PM EDT | Special Weather Statement | PBZ | Beaver | 31 min |
| Jun 22, 3:01 PM EDT | Special Weather Statement | PBZ | Indiana | 29 min |
| Jun 22, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 35 min |
| Jun 22, 3:28 PM EDT | Special Weather Statement | PBZ | Venango | 32 min |
| Jun 22, 3:36 PM EDT | Special Weather Statement | PBZ | Beaver | 24 min |
| Jun 22, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 48 min |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 31 min |
| Jun 22, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 32 min |
| Jun 22, 4:15 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Lawrence | 30 min |
| Jun 22, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 49 min |
| Jun 22, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 47 min |
| Jun 22, 4:53 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson, Venango | 52 min |
| Jun 22, 5:02 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 43 min |
| Jun 22, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 42 min |
| Jun 22, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 25 min |
| Jun 22, 5:11 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 34 min |
| Jun 22, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 31 min |
| Jun 22, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 48 min |
| Jun 22, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 35 min |
| Jun 22, 5:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 48 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson | 42 min |
| Jun 22, 5:53 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 52 min |
| Jun 22, 6:13 PM EDT | Flash Flood Warning | PBZ | Indiana, Westmoreland | 2 hr |
| Jun 22, 6:23 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 37 min |
| Jun 22, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 32 min |
| Jun 22, 6:56 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 34 min |
| Jun 22, 6:58 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 32 min |
| Jun 22, 7:22 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 38 min |
| Jun 22, 3:04 PM EDT | Special Weather Statement | PBZ | Columbiana | 26 min |
| Jun 22, 3:21 PM EDT | Special Weather Statement | PBZ | Muskingum | 24 min |
| Jun 22, 3:40 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 35 min |
| Jun 22, 3:45 PM EDT | Special Weather Statement | PBZ | Coshocton | 30 min |
| Jun 22, 3:48 PM EDT | Special Weather Statement | PBZ | Muskingum | 27 min |
| Jun 22, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 20 min |
| Jun 22, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 45 min |
| Jun 22, 7:57 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.